Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 352, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2012, 7:16 PM CDT for Holmes County, Jackson County, Florida; Geneva County, Houston County, Alabama. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2012, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 30, 2012, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:16 PM CDT | HAIL 1 | Dundee, AL | PICTURE OF HAIL ESTIMATED AT QUARTER SIZE FROM THE DUNDEE AREA ON FACEBOOK. |
| Jul 30, 7:18 PM CDT | HAIL 1 | Hartford, AL | QUARTER SIZE HAIL ESTIMATED BY PUBLIC IN HARTFORD. |
| Jul 30, 7:30 PM CDT | HAIL 1.75 | Slocomb, AL | PUBLIC ESTIMATED GOLF BALL SIZE HAIL IN SLOCOMB. REPORTED VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS52 KTAE 310016
SVRTAE
ALC061-069-FLC059-063-310100-
/O.NEW.KTAE.SV.W.0352.120731T0016Z-120731T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 PM CDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 800 PM CDT
* AT 715 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARTFORD...
AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SLOCOMB AND BONIFAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3113 8583 3120 8558 3093 8536 3083 8551
3083 8559 3075 8562 3074 8563 3075 8573
3078 8574 3079 8575 3079 8578 3087 8583
TIME...MOT...LOC 0016Z 330DEG 20KT 3109 8567
$$
15-HARRIGAN1 follow-up statement
599
WWUS52 KTAE 310046
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 PM EDT MON JUL 30 2012
ALC061-069-310056-
/O.CAN.KTAE.SV.W.0352.000000T0000Z-120731T0100Z/
GENEVA AL-HOUSTON AL-
746 PM CDT MON JUL 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN HOUSTON
AND EXTREME SOUTHEASTERN GENEVA COUNTIES IS CANCELLED...
LAT...LON 3099 8582 3099 8541 3093 8536 3083 8551
3083 8559 3075 8564 3075 8573 3078 8574
3079 8578 3087 8583 3097 8583
TIME...MOT...LOC 0046Z 330DEG 20KT 3094 8558
$$
FLC059-063-310100-
/O.CON.KTAE.SV.W.0352.000000T0000Z-120731T0100Z/
JACKSON FL-HOLMES FL-
746 PM CDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN HOLMES AND NORTHWESTERN JACKSON COUNTIES...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TENDIL CROSSING...
MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNTOWN...GRACEVILLE...NOMA...CAMPBELLTON...HOLMES COUNTY
AIRPORT...HULAW...RICHTER CROSSROADS AND BONIFAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3099 8582 3099 8541 3093 8536 3083 8551
3083 8559 3075 8564 3075 8573 3078 8574
3079 8578 3087 8583 3097 8583
TIME...MOT...LOC 0046Z 330DEG 20KT 3094 8558
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:10 AM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 10:10 AM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1110 AM EDT Mon Jul 30 2012 ...Isolated strong to severe thunderstorms possible today... .NEAR TERM...[Thru This Aftn]...This mornings sounding came in really unstable with 4069 cape and a PWAT of 2.1 inches. Today's sounding is similar to last Wednesday sounding except that water vapor loop shows PVA lobe sagging south into the Florida Panhandle with sharp dry line boundary across Alabama extending northeast into Central Georgia and into the Carolinas. With todays convective temperature of 83F compared to Wednesdays 92F, we expect a much earlier start but similar strength storms. South of this boundary, convection is already firing up in the very unstable moist area. Lines of east-west convection will be attempting to sag southsoutheast under prevailing northwesterly flow, outflow boundaries and seabreeze effects may stall or even backbuild convection back to the north. However, individual Storm motion will be to the east today. A major challenge to the forecast will be the collision of the convection associated with the upper level features sagging south, combined with outflow boundaries and seabreeze impacts could create situations for copious accumulation of rainfall and localized flooding. Beyond that there is the potential for isolated severe storms over the Panhandle west of the Apalachicola River possibly extending in extreme southern portions of Southeast Alabama. && .AVIATION... Very moist conditions generated MVFR to IFR conditions this morning at the Aerodromes, however all sites are now VFR. Expecting a very active thunderstorm day today. && .MARINE... No changes to forecast issued last night. Thunderstorms are already very active along the near coastal sections from the Panhandle to the Florida Big Bend. .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK
Hazardous weather outlook, Jul 30, 3:45 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 445 AM EDT MON JUL 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-310845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 445 AM EDT MON JUL 30 2012 /345 AM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY SOUTH AND EAST OF A LINE FROM ABOUT DOTHAN TO ALBANY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH WIND GUSTS FROM 40 TO 60 MPH AND DIME TO QUARTER SIZE HAIL. AN ISOLATED...BRIEF TORNADO CAN NOT BE RULED OUT. LOCALIZED FLOODING WILL ALSO BE POSSIBLE...MAINLY IN URBAN AND LOW LYING AREAS THAT RECEIVE A LOT OF RAIN IN A SHORT TIME. OTHERWISE...THE MOST COMMON THREAT FROM TODAYS STORMS WILL BE FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY... CONDITIONS APPEAR FAVORABLE FOR A MORE ORGANIZED SEVERE STORM THREAT ON TUESDAY OR TUESDAY NIGHT THAN WHAT WE NORMALLY HAVE ON A TYPICAL SUMMER DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS...BUT DETAILS ARE NOT CLEAR AT THIS TIME. STAY TUNED FOR UPDATES. OTHERWISE...A MORE SEASONAL SUMMERTIME PATTERN IS LIKELY TO RETURN WEDNESDAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND LESS OF A CHANCE FOR ORGANIZED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY...THERE IS A GOOD CHANCE THAT ADVISORIES AND WARNINGS WILL BE ISSUED...ESPECIALLY THIS AFTERNOON AND EVENING. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH...WARNING...OR ADVISORY IS ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Jul 30, 3:00 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 SE YOUNGSTOWN 30.35N 85.42W
07/30/2012 BAY FL LAW ENFORCEMENT
TREE DOWN ON SCOTTS FERRY RD AT THE INTERSECTION OF
CLEMENTS RD.
&&
HARRIGANLocal storm report, Jul 30, 3:25 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 E HILAND PARK 30.20N 85.60W
07/30/2012 BAY FL LAW ENFORCEMENT
TREE ON A HOUSE ON KELDAVE RD.
&&
HARRIGANLocal storm report, Jul 30, 3:27 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM WATER SPOUT 1 S PANAMA CITY BEACH 30.20N 85.85W
07/30/2012 GMZ750 FL PUBLIC
PHOTO OF A WATERSPOUT VERIFIED BY NWS EMPLOYEE.
&&
HARRIGANLocal storm report, Jul 30, 3:36 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG OVERSTREET 30.00N 85.37W
07/30/2012 GULF FL 911 CALL CENTER
POWER LINE DOWN IN OVERSTREET.
&&
DVDSpecial weather statement, Jul 30, 6:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 712 PM EDT MON JUL 30 2012 FLZ017-018-GAZ158-310000- THOMAS GA-LEON FL-INLAND JEFFERSON FL- 712 PM EDT MON JUL 30 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST JEFFERSON...NORTHEAST LEON AND SOUTHWEST THOMAS COUNTIES... * UNTIL 800 PM EDT AT 710 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MONTICELLO...OR NEAR FINCHER... MOVING SOUTHWEST AT 15 MPH. PEOPLE IN NORTHEASTERN LEON...NORTHERN JEFFERSON AND SOUTHWESTERN THOMAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3041 8392 3054 8423 3078 8399 3068 8382 TIME...MOT...LOC 2312Z 034DEG 12KT 3065 8396 42-DVD
Local storm report, Jul 30, 7:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING LEVEL PLAINS 31.30N 85.78W
07/30/2012 DALE AL 911 CALL CENTER
HOUSE HIT BY LIGHTNING IN LEVEL PLAINS
0745 PM TSTM WND DMG LEVEL PLAINS 31.30N 85.78W
07/30/2012 DALE AL 911 CALL CENTER
AT LEAST TWO TREES DOWN IN LEVEL PLAINS AND NO POWER IN
THE AREA.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:09 AM CDT | Special Marine Warning | TAE | 66 min | |
| Jul 31, 7:01 AM CDT | Special Weather Statement | TAE | Holmes | 59 min |
| Jul 31, 7:35 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 40 min |
| Jul 31, 8:10 AM CDT | Special Weather Statement | TAE | Bay | 65 min |
| Jul 31, 8:25 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 31, 8:28 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 47 min |
| Jul 31, 10:24 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 31, 10:29 AM CDT | Special Marine Warning | TAE | 91 min | |
| Jul 31, 10:34 AM CDT | Special Marine Warning | TAE | 56 min | |
| Jul 31, 11:24 AM CDT | Special Marine Warning | TAE | 51 min | |
| Jul 30, 7:20 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 40 min |
| Jul 30, 8:00 PM CDT | Areal Flood Advisory | TAE | Coffee | 3 hr |
| Jul 30, 8:40 PM CDT | Flash Flood Warning | TAE | Coffee | 2 hr |
| Jul 30, 9:41 PM CDT | Areal Flood Advisory | TAE | Coffee | 2 hr |
| Jul 30, 9:44 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.